Is zanaflex a narcotic or not?

Question is Closed Report Mark as Favorite

Answers (1)

22 Oct 2009

No, "Zanaflex" (Tizanidine) is not a narcotic. While you need a prescription for it, it is not a controlled substance (At least not in Canada, where I live). It is an anti-spasmotic drug used to help control painful muscle spasms. In my case, it is prescribed for upper-body and neck spasms caused by cervical/vertebral injuries. The drug is short-acting though (4-6 hours), so it is often prescribed along with analgesics/benzodiazepines, or other muscle relaxants or narcotic painkillers. It can be demanding on the liver so, your M.D. might do routine blood-work from time-to-time to check liver functions. In very rare cases, it could lead to jaundice symptoms (Usually in patients with extremely poor liver functions). It is recommanded to take it with food, and it can also cause some drowsiness...

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Is zanaflex a narcotic and if so how long is it in your system for a pee test?

im taking zanaflex 4mg and i have a drug pee test coming up and i can have no narcotics in my system even ones that are prescribed. is this a ...

3 answers 9 Jan 2010

Flexeril-zanaflex?

My doctor gave me zanaflex 4mg and took me off flexeril because i told her that the flexeril was like taking water,i had noticed no difference ...

1 answer 13 Feb 2010

Back Pain - I only have one kidney so medications are limited when managing pain, options?

I want to get off the percocets. Would Zanaflex be an acceptable substitute to request from my Dr. as a step down from the narcotic, or is switching ...

1 answer 20 Sep 2011

How does it take for zanaflex to clear your system?

My son-in-law takes zanaflex and I am worried about him driving long distance taking this, but needs it for knee problems

4 answers 18 Sep 2013

Can zanaflex cause withdrawals?

I've been on zanaflex,4mg q 5/6 hrs, for about a month and I've been out for a couple wks now. Can they cause withdrawals & if so, what ...

1 answer 4 Aug 2014